MAUDE Adverse Event Report: CAREFUSION ALARIS SECONDARY SET; SET, ADMINISTRATION, INTRAVASCULAR

CAREFUSION ALARIS SECONDARY SET; SET, ADMINISTRATION, INTRAVASCULAR
Model Number MS3500
Medical Device Problem Codes Fluid/Blood Leak (1250); Material Puncture/Hole (1504)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 04/20/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The affected device has been received and the investigation is pending.A follow up report will be submitted once the failure investigation has been completed.
 
Event or Problem Description
It was reported that there was a hole noticed in the secondary tubing set causing an unspecified fluid to leak onto the nurse while priming.This occurred in oncology.There was no patient involvement.
 
Event or Problem Description
 
Event or Problem Description
 
Additional Manufacturer Narrative
Additional information provided: d.4 & h.4 the customer's report of a hole in the tubing set causing a leak was confirmed.The set was inspected for kinks, holes/tears in the tubing, or damages to the components.Visual inspection of the set noted a tear in the approximately 1/4 inches below the drip chamber component.The tear was measured as approximately 0.06 inches in length.Further inspection around the tubing area observed an abrasion on the opposite side of the tear.Functional and pressure testing confirmed fluid slightly leaking out from the tear.The cause of the leak was due to the observed tubing tear.The root cause of the observed damage was not identified.The device history record for set model ms3500 lot 20013378 shows the set was manufactured on 23jan2020 with a total of (b)(4) units.There were no quality notifications issued during the production build of this set.

Brand Name
ALARIS SECONDARY SET
Common Device Name
SET, ADMINISTRATION, INTRAVASCULAR
Manufacturer (Section D)
CAREFUSION
10020 pacific mesa blvd
san diego CA 92121 4386
MDR Report Key10114225
Report Number9616066-2020-01839
Device Sequence Number2115468
Product Code FPA
UDI-Device Identifier10885403222603
UDI-Public10885403222603
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K051499
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,other
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/12/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/23/2023
Device Model NumberMS3500
Device Catalogue NumberMS3500
Device Lot Number20013378
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/18/2020
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Not provided
Initial Report FDA Received Date06/03/2020
Supplement Report FDA Received Date06/08/2020
08/11/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1